What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 22, 4:35 PM CST, 48 minutes earlier.
Area forecast discussion, Jun 22, 4:35 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
535 PM CDT Sat Jun 22 2019
.UPDATE...
For 00Z TAFS.
&&
.NEAR TERM...(Tonight)
Issued at 427 PM CDT Sat Jun 22 2019
A rather busy time in the convective department for the first full
day of summer. A frontal boundary that moved towards the area last
night has once again rebounded to the north, placing most of the
southeastern CONUS in a moist atmosphere. This moisture has resulted
in precipitable water amounts ranging from 1.5" to 1.9" and dewpoint
values up into the low/mid 70s. This earlier heating yielded heat
indices into the 104 degree range. This heat produced a very unstable
atmosphere, resulting in scattered to numerous showers and t-storms.
Some of those storms were severe, with a number of reports of high
winds and large hail.
The strongest convection has generally moved south of the area as of
the late afternoon. However new development noted over western and
middle Tennessee could being more shower and storm chances this
evening and into the overnight. The models as usual were having
difficulty in depicting night-time coverage. The HiRes and HRRR were
showing at storm coverage diminishing into the mid and late night.
The RAP was hinting at late night redevelopment to add to the mix.
Stayed on a drier trend for the late night. Otherwise mild to muggy
conditions with lows in low to mid 70s.
.SHORT TERM...(Sunday through Monday)
Issued at 427 PM CDT Sat Jun 22 2019
Isolated to scattered showers/thunderstorms are forecast to start a
new week, as a moisture atmosphere continues. Precip coverage from
the models does not look as widespread. However, another complex was
being picked up by the models, that will bring widespread convection
on Monday. Some of the storms during this period could become strong,
with gusty winds and locally heavy rainfall possible. Between the
clouds and storms, slightly warmer than seasonable norms, with highs
in the upper 80s to lower 90s on Sunday. Better rain chances will
bring more clouds, and slightly cooler conditions with highs in the
upper 80s on Monday.
.LONG TERM...(Monday night through Friday)
Issued at 427 PM CDT Sat Jun 22 2019
Surface high pressure anchored off of the southeast coast will help
to maintain a southerly flow, keeping a feed of moisture from the
Gulf for much of next week. This moist and unstable flow, along with
strong daytime heating will bring daily chances of showers and
thunderstorms for much of the period. Stayed with a diurnal trend
regarding rain chances (higher in the day, lesser to "nill" at
night). Daily high/low temperature for much of next week should
average at to maybe a tad above seasonable norms, with highs in the
upper 80s to around 90, and low temperatures near 70.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 540 PM CDT Sat Jun 22 2019
Line of thunderstorms in southern TN will slowly migrate southeast
through the KMSL and KHSV areas through 04Z. +TSRA and gusty winds
are likely. Then, as the thunderstorms diminish or move south, VFR
conditions are expected through Sunday morning. Additional
thunderstorms may be possible Sunday afternoon, but will keep out for
now due to low confidence.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...RSB
SHORT TERM...RSB
AVIATION...17
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 22, 4:28 PM CST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
528 PM CDT Sat Jun 22 2019
ALZ001>010-016-TNZ076-096-097-231130-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
528 PM CDT Sat Jun 22 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Scattered to numerous thunderstorms are expected this evening, and
possibly into the overnight hours. A few may become severe with
damaging winds and large hail. In addition, intense rainfall in a
short period may result in local flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Isolated to scattered thunderstorms are possible once again on
Sunday.Any thunderstorm that develops will be capable of producing
gusty winds and small hail.
A weak frontal boundary will move into the region on Monday,
bringing another round of showers and thunderstorms across the area.
Additional scattered thunderstorm activity is expected into the
through the end of next week, as the front stalls near the area and
weakens.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel may
be needed through the evening.
In the hours before
Special weather statement, Jun 22, 4:07 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
507 PM CDT Sat Jun 22 2019
TNZ096-222230-
Lincoln TN-
507 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 530
PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Lewisburg, moving southeast at 25 mph.
Nickel size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Petersburg, Howell, Belleville, Dellrose, Mimosa,
Booneville, Mcburg, Coldwater and Harms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 8646 3528 8646 3528 8645 3499 8669
3505 8684 3526 8683 3525 8675 3531 8668
3533 8660 3534 8660
TIME...MOT...LOC 2207Z 306DEG 21KT 3531 8687
30Special weather statement, Jun 22, 4:25 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Huntsville AL
525 PM CDT Sat Jun 22 2019
TNZ076-097-222315-
Franklin TN-Moore TN-
525 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MOORE AND CENTRAL
FRANKLIN COUNTIES UNTIL 615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tims Ford Lake, or near Winchester, moving east at 20 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Sewanee, Tims Ford Lake,
Harmony, Lois, St. Andrews and Marble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 8590 3522 8586 3500 8603 3523 8637
3534 8626
TIME...MOT...LOC 2224Z 291DEG 18KT 3523 8619
30Special weather statement, Jun 22, 4:29 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Huntsville AL
529 PM CDT Sat Jun 22 2019
ALZ001-002-222315-
Lauderdale AL-Colbert AL-
529 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iuka, moving east at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm. This storm has a history of producing small hail over
Mississippi.
Locations impacted include...
Cherokee, Waterloo, Red Rock, Malone, Mt Hester, Margerum, Riverton,
Wright and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3498 8787 3468 8786 3472 8812 3489 8810
3492 8816 3494 8816
TIME...MOT...LOC 2229Z 263DEG 15KT 3484 8823
30Special weather statement, Jun 22, 4:52 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
552 PM CDT Sat Jun 22 2019
ALZ001-002-004-005-222330-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
552 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LIMESTONE...CENTRAL
COLBERT AND NORTHERN LAWRENCE COUNTIES UNTIL 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to 12 miles northwest of
Athens. Movement was southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Madison, Florence, Athens, Muscle Shoals, Sheffield, Tuscumbia,
Rogersville, Ardmore, Killen and Town Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 8817 3499 8678 3465 8679 3473 8812
3489 8810 3494 8817
TIME...MOT...LOC 2251Z 321DEG 15KT 3501 8803 3495 8711
30Special weather statement, Jun 22, 4:55 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
555 PM CDT Sat Jun 22 2019
ALZ006-009-TNZ096-097-222345-
Madison AL-Jackson AL-Franklin TN-Lincoln TN-
555 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTHERN
MADISON...SOUTHERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL
645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Lynchburg to 10 miles west of
Ardmore. Movement was southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northern Huntsville, Madison, Moores Mill, Meridianville, Redstone
Arsenal, Hazel Green, Ardmore, Huntland, Harvest and Alabama A And M
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3487 8611 3466 8679 3499 8678 3499 8684
3508 8683 3513 8637 3512 8636 3513 8636
3513 8634 3512 8632 3514 8631 3514 8627
TIME...MOT...LOC 2254Z 326DEG 13KT 3519 8633 3498 8703
30Special weather statement, Jun 22, 5:14 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
614 PM CDT Sat Jun 22 2019
ALZ009-TNZ097-222345-
Jackson AL-Franklin TN-
614 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of South Pittsburg, or 9 miles northwest of Bridgeport,
moving southeast at 35 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Bridgeport, Stevenson, Anderson, Bass, Long Island, Russell Cave
National Monument and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3480 8573 3503 8606 3518 8591 3517 8586
3499 8586 3499 8561 3493 8560
TIME...MOT...LOC 2314Z 305DEG 29KT 3503 8585
30